MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 606S155FX
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for analysis; however, it has not yet been returned.Additional information will be submitted within 30 days of receipt.This is 1 of 2 mdrs being submitted for this complaint, with associated report numbers of 1226348-2017-00118 and 3008264254-2017-00107.
 
Event or Problem Description
As reported by a healthcare professional, a neuroscout wire (601315/ h02189) got stuck in the prowler select plus microcatheter lpes (606s155fx/ 17458599) and both devices were exchanged resulting in loss of target position.The event occurred during an anterior communicating artery procedure.Neither of the devices appeared damaged.There was no report of patient injury of procedure delay and it was reported that the devices would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, a neuroscout wire (b)(4) got stuck in the prowler select plus microcatheter lpes (b)(4) and both devices were exchanged resulting in loss of target position.The event occurred while in the patient during an anterior communicating artery procedure.Neither of the devices appeared damaged.There was no report of patient injury or procedure delay.The devices were returned for analysis.The neuroscout standard and prowler select plus were examined and found to be secured to each other at both ends of the catheter.No movement was possible.The proximal end was attached to a y-connector value and pressurized with water.Still, no movement was possible.The distal catheter joint was cut allowing for separation and some removal of the distal catheter.A short segment of hard, dried blood appeared on the guidewire about 25cm from the tip.The devices were placed in tap water for 20 hours and evaluated again, but no movement was possible.Next the devices were place in ultrasonic isopropyl alcohol for several minutes.Again, no movement was possible.A razor blade was used to cut away at the distal portion of the catheter.Eventually the distal segment was removed from the guidewire revealing longer pieces of hard, dried blood surrounding the platinum coil.Dhr review of the neuroscout found no known non-conformities of the manufacturing process.During the review of the lot 17458599 it was noted that 2 units were rejected due to the defect small id and they could be related to the reported complaint.However, the dhr review confirmed that the rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The wire being impeded in the microcatheter was confirmed.The cause of the failure appears was due to the dried blood on the guide wire.The cause of the blood in the microcatheter appears to be due to lack of an adequate flush through the microcatheter.There are no current safety signals identified related to the reported event based on review of complaint histories for the devices.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is 1 of 2 mdrs being submitted for this complaint, with associated report numbers of 1226348-2017-00118 and 3008264254-2017-00107.

Brand Name
PROWLER SELECT MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6710200
Report Number3008264254-2017-00107
Device Sequence Number1615100
Product Code KRA
UDI-Device Identifier10886704028772
UDI-Public(01)10886704028772(17)190331(10)17458599
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number606S155FX
Device Lot Number17458599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 06/18/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/08/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROSCOUT WIRE (601315/ H02189)